Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

GPIs having coefficients in Utumi quotient rings


Author: Chen-Lian Chuang
Journal: Proc. Amer. Math. Soc. 103 (1988), 723-728
MSC: Primary 16A38; Secondary 16A08, 16A12
DOI: https://doi.org/10.1090/S0002-9939-1988-0947646-4
MathSciNet review: 947646
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a prime ring and let $ U$ be its Utumi quotient ring. We prove the following: (1) If $ R$ satisfies a GPI having all its coefficients in $ U$, then $ R$ satisfies a GPI having all its coefficients in $ R$. (2) $ R$ and $ U$ satisfy the same GPIs having their coefficients in $ U$.


References [Enhancements On Off] (What's this?)

  • [1] S. A. Amitsur, Generalized polynomial identities and pivotal monomials, Trans. Amer. Math. Soc. 114 (1965), 210-226. MR 0172902 (30:3117)
  • [2] C. Faith, Lectures on injective modules and quotient rings, Lecture Notes in Math., vol. 49, Springer-Verlag, Berlin and New York, 1967. MR 0227206 (37:2791)
  • [3] N. Jacobson, Lectures in abstract algebra. II, Van Nostrand, New York, 1953. MR 0053905 (14:837e)
  • [4] -, PI-Algebras, An Introduction, Lecture Notes in Math., vol 441, Springer-Verlag, Berlin and New York, 1975. MR 0369421 (51:5654)
  • [5] V. K. Kharchenko, Differential identities of prime rings, Algebra i Logika 17 (1976), 220-238. MR 541758 (81f:16025)
  • [6] J. Lambek, Lectures on rings and modules, Blaisdell, Waltham, Mass., 1966. MR 0206032 (34:5857)
  • [7] C. Lanski, A note on GPIs and their coefficients, Proc. Amer. Math. Soc. 98 (1986), 17-19. MR 848865 (87h:16026)
  • [8] W. S. Martindale III, Prime rings satisfying a generalized polynomial identity, J. Algebra 12 (1969), 576-584. MR 0238897 (39:257)
  • [9] N. H. McCoy, The theory of rings, Macmillan, New York, 1964. MR 0188241 (32:5680)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A38, 16A08, 16A12

Retrieve articles in all journals with MSC: 16A38, 16A08, 16A12


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0947646-4
Keywords: Generalized polynomial identity, Utumi quotient ring, Martindale quotient ring
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society